Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Taking Thyronorm for Hypothyroid. Got high TSH. Reason?

User rating for this question
Answered by

Practicing since : 2001
Answered : 297 Questions
Dear Doctor,
I had been diagnosed with Hypothyroid & have been on medication since past 2 yrs.
I have been taking Thyronorm 50 mcg one daily in the morning.
I regularly get my TSH tested after every 3 months. TSH levels have been normal after medication in the past. Yesterday I got my TSH checked & it was 6.83. I have been taking my medicines regularly. Should I be consulting my Physician for change of medication now? What could be the reasons for raised TSH level?
Posted Sun, 31 Mar 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. V. Kumaravel 20 hours later
Hello madam

welcome to healthcare magic. I do understand that you are a 34 year old female on treatment for hypothyroidism for past 2 years with 50mcg of thyroxine. Your concern seems to related to your TSH levels.

Primary Hypothyroidism is a condition where you have low functioning thyroid gland and it is biochemically reflected as increased TSH and low or normal T3 and T4. The aim of treatment is to supplement adequate dose of thyroxine so as to maintain your TSH to normal levels.

Your TSH of 6.83 suggests that your dose is inadequate and you would require increase in dose of thyroxine to 75mcg in consultation with your physician.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor